Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 66, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 8, 2014, 10:06 AM MST for Pima County, Pinal County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 10:06 AM MST (17:06 UTC)
- Expired
- Sep 8, 2014, 1:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 83 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 5.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS55 KTWC 081706
FFWTWC
AZC019-021-082000-
/O.NEW.KTWC.FF.W.0066.140908T1706Z-140908T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1006 AM MST MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL PIMA COUNTY IN SOUTHEAST ARIZONA...
SOUTHWESTERN PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 100 PM MST
* AT 953 AM MST...HEAVY RAIN CONTINUED TO FALL ACROSS A LARGE AREA
OF THE NORTH-CENTRAL PIMA AND SOUTHWEST PINAL COUNTIES. HEAVY
RAINFALL ACROSS THE NORTHERN PORTION OF THE TOHONO O'ODHAM NATION
AROUND THE COMMUNITIES OF SILVER BELL AND NORTH KOMELIK. HEAVY
DOWNPOURS WERE ALSO REPORTED AROUND PICACHO PEAK AND RED ROCK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELOY AND
AVRA VALLEY...RED ROCK...PICACHO PEAK AND NORTHERN SECTIONS OF THE
TOHONO O'ODHAM NATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES
AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3250 11232 3251 11222 3255 11221 3276 11174
3273 11173 3274 11166 3276 11160 3287 11149
3266 11121 3209 11131 3197 11183
$$1 follow-up statement
547
WGUS75 KTWC 081936
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1236 PM MST MON SEP 8 2014
AZC019-021-082000-
/O.CON.KTWC.FF.W.0066.000000T0000Z-140908T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
1236 PM MST MON SEP 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM MST FOR
SOUTHWESTERN PINAL AND CENTRAL PIMA COUNTIES...
THE HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WARNING HAD ENDED
ACROSS PARTS OF SOUTHWEST PINAL COUNTY AND NORTHERN PORTIONS OF THE
TOHONO O'ODHAM NATION EARLY THIS AFTERNOON. MOST OF THIS HEAVY RAIN
HAD MOVED INTO SOUTHEASTERN PORTIONS OF PINAL COUNTY AND THE GREATER
TUCSON AREA WHERE A FLASH FLOOD WARNING REMAINED IN EFFECT UNTIL 245
PM MST.
LATEST SATELLITE AND RADAR TRENDS SUGGESTED THAT NO ADDITIONAL HEAVY
RAINFALL CAN BE EXPECTED ACROSS SOUTHWEST PINAL COUNTY AND NORTHERN
PORTIONS OF THE TOHONO O'ODHAM NATION IN THE NEXT FEW HOURS. THAT
SAID...THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 1 PM MST.
PONDING OF WATER ON AREA ROADS AND ELEVATED FLOWS IN NORMALLY DRY
WASHES CAN STILL BE ENCOUNTERED DUE TO THE EARLIER RAINS. ALSO...A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST ARIZONA SO
BE ALERT TO ADDITIONAL RAINFALL LATER TODAY.
LAT...LON 3250 11232 3251 11222 3255 11221 3276 11174
3273 11173 3274 11166 3276 11160 3287 11149
3266 11121 3209 11131 3197 11183
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:45 AM MST, 21 minutes earlier.
Area forecast discussion, Sep 8, 9:45 AM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 945 AM MST MON SEP 8 2014 .SYNOPSIS...SCATTERED SHOWERS TO INCREASE IN COVERAGE AND INTENSITY TODAY THROUGH TONIGHT. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN. MOISTURE WILL BEGIN TO DIMINISH ON WESTERLY FLOW TUESDAY ONWARD FOR A BRIEF DRY PERIOD FROM LATE WEDNESDAY THROUGH LATE THURSDAY WITH AFTERNOON TEMPERATURES RISING BACK TO NORMAL LEVELS DURING THAT TIME. LOW END RAIN CHANCES WILL RETURN LATE NEXT WEEK AND INTO THE WEEKEND...BUT MAINLY EAST OF TUCSON. && .DISCUSSION...ALL OF THE MAJOR FLOODING ISSUES THIS MORNING HAVE BEEN UP IN MARICOPA COUNTY WHERE PHOENIX SKY HARBOR AIRPORT HAS RECORDED OVER 3" OF RAIN THIS MORNING...AN ALL-TIME DAILY RECORD. FOR OUR NECK OF THE CACTI WE'VE SEEN SCATTERED HEAVY RAINERS DEVELOP OVER PARTS OF PIMA AND PINAL COUNTIES. EXPECT THESE STORMS TO INCREASE IN AREAL COVERAGE THIS MORNING INTO THIS AFTERNOON. THE ONLY EXCEPTION TO THIS IS OUT IN WESTERN PIMA COUNTY WHERE I HAVE DROPPED THE FLASH FLOOD WATCH. THE THREAT OF HEAVY RAIN THIS MORNING INTO EARLY THIS AFTERNOON WILL BE ACROSS PINAL...CENTRAL/EASTERN PIMA AND SANTA CRUZ COUNTIES. THE EASTERN ZONE WILL BE UNDER THE THREAT MAINLY THIS AFTERNOON INTO EARLY THIS EVENING. RAN OUT ANOTHER UPDATE TO THE FORECAST FOR CURRENT TRENDS. && .AVIATION...VALID THRU 09/12Z SCTD-NUMEROUS SHRA ISOLD TSRA EXPECTED THRU 09/02Z. AREAS OF CEILINGS AT 5-8K FT AGL WITH MULTIPLE LEVELS ABV. LOCAL MVFR CEILINGS/VSBYS WITH THE STRONGER SHRA+/TSRA. SURFACE WIND GENERALLY LESS THAN 10 KTS EXCEPT GUSTY OUTFLOW WINDS IN THE VICINITY OF THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DEEP MOISTURE ACROSS THE REGION WILL MAINTAIN THE THREAT FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THIS EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH THE POTENTIAL FOR LOCAL FLOODING PROBLEMS. 20-FOOT WINDS WILL GENERALLY BE LIGHT AND TERRAIN DRIVEN...EXCEPT FOR STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS. THE DEEP MOISTURE OVER THE REGION WILL DIMINISH TUESDAY ONWARD RESULTING IN A DECREASING THREAT OF CONVECTION ACROSS THE AREA. && .TWC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MIDNIGHT THIS EVENING FOR MOST OF SOUTHEAST ARIZONA INCLUDING AZZ502>515. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Local storm report, Sep 8, 9:22 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
922 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM FLASH FLOOD 3 N DAVIS-MONTHAN AIR F 32.22N 110.87W
09/08/2014 PIMA AZ NWS EMPLOYEE
SAW A CAR STALLED IN FLOOD WATERS NEAR PARK PLACE MALL
&&
EVENT NUMBER TWC1400108
KDLocal storm report, Sep 8, 9:48 AM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
948 AM MST MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM FLASH FLOOD 2 SE SADDLEBROOKE 32.51N 110.88W
09/08/2014 PINAL AZ TRAINED SPOTTER
SADDLEBROOKE WASH OUT OF ITS BANKS.
&&
EVENT NUMBER TWC1400109
GLZThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:21 PM MST | Areal Flood Advisory | TWC | Pima | 84 min |
| Sep 7, 8:37 PM MST | Flash Flood Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 21 hr |
| Sep 8, 7:31 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Sep 8, 8:47 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Sep 8, 8:58 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 9:05 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Sep 8, 9:25 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 110 min |
| Sep 8, 9:27 AM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Sep 8, 11:00 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 4 hr |
| Sep 8, 12:11 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 1:06 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Sep 8, 1:18 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Sep 8, 1:40 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 8, 2:45 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Sep 8, 3:00 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Sep 8, 3:13 PM MST | Areal Flood Advisory | TWC | Greenlee | 3 hr |
| Sep 8, 3:27 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.